Alert archive / Ohio / Small Craft Advisories in 2010
Small Craft Advisory 39, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Sep 5, 2010, 3:28 PM EDT. It took effect at Sep 5, 2010, 4:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2010, 3:28 PM EDT (19:28 UTC)
- In effect from
- Sep 5, 2010, 4:00 PM EDT
- Expired
- Sep 5, 2010, 9:53 PM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
079 WHUS71 KCLE 051928 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 328 PM EDT SUN SEP 5 2010 LEZ147>149-060330- /O.CAN.KCLE.SC.Y.0038.000000T0000Z-100906T0700Z/ /O.NEW.KCLE.SC.Y.0039.100905T2000Z-100906T0700Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 328 PM EDT SUN SEP 5 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EDT MONDAY. WEST WINDS OF 10 TO 20 KNOTS WILL BECOME MORE SOUTHERLY TONIGHT ALLOWING 3 TO 5 FOOT WAVES TO SLOWLY SUBSIDE TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ142>146-052030- /O.CAN.KCLE.SC.Y.0038.000000T0000Z-100905T2000Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- 328 PM EDT SUN SEP 5 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE GRADUALLY DROPPED BELOW SMALL CRAFT CRITERIA THIS AFTERNOON...AND ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY THROUGH TONIGHT. $$
1 follow-up statement
958 WHUS71 KCLE 060153 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 953 PM EDT SUN SEP 5 2010 LEZ147>149-060300- /O.CAN.KCLE.SC.Y.0039.000000T0000Z-100906T0700Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 953 PM EDT SUN SEP 5 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES CONTINUE TO DIMINISH AND SUBSIDE. OVERNIGHT WINDS ARE EXPECTED TO BE SOUTH-SOUTHWEST AT 10 TO 20 KNOTS. WAVES WILL RANGE FROM 2 TO 4 FEET...JUST BELOW SMALL CRAFT ADVISORY CRITERIA. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ OUDEMAN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 5, 3:18 PM EDT, 10 minutes earlier.
Area forecast discussion, Sep 5, 3:18 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 318 PM EDT SUN SEP 5 2010 .SYNOPSIS... HIGH PRESSURE CENTERED OVER WEST VIRGINIA WILL DOMINATE THE WEATHER OVER THE UPPER OHIO VALLEY TONIGHT AND TOMORROW. A WARM FRONT WILL LIFT NORTH OF THE AREA LATE MONDAY. AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE NORTHERN LAKES TUESDAY AND INTO QUEBEC TUESDAY NIGHT. A COLD FRONT TRAILING THE LOW WILL SWEEP EAST ACROSS THE LOCAL AREA TUESDAY NIGHT. HIGH PRESSURE WILL BUILD OVER THE REGION FOR THE SECOND HALF OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... IT SHOULD BE A PRETTY QUIET NIGHT WITH DIURNAL CU DISSIPATING AROUND SUNSET. SOME WEAK WARM AIR ADVECTION EXPECTED OVERNIGHT AND NORTHERN AREAS COULD SEE SOME MID LEVEL CLOUDS DEVELOP AFTER MIDNIGHT. MID LEVEL CLOUDS MOVING ACROSS LAKE MICHIGAN MAY ALSO DRIFT ACROSS THE AREA. WINDS WILL DIE OFF THIS EVENING AND EXPECT TEMPS TO DROP QUICKLY AFTER SUNSET. LOWS WILL BE WARMER THAN THIS MORNING BUT STILL COOLER THAN GUIDANCE. && .SHORT TERM /MONDAY THROUGH THURSDAY NIGHT/... MONDAY WILL BE A NICE DAY WITH SKIES REMAINING PARTLY CLOUDY TO MOSTLY SUNNY. LOW PRESSURE STILL ON TRACK TO CROSS THE NORTHERN LAKES ON TUESDAY AND MOVE INTO QUEBEC TUESDAY NIGHT. A COLD FRONT TRAILING THIS LOW WILL SWEEP ACROSS THE LOCAL AREA TUESDAY NIGHT. LATEST GFS AND ECMWF SHOWING SOME CONVECTION FIRING ALONG AND AHEAD OF THE FRONT. THIS ACTIVITY COULD MOVE INTO NW OH AS EARLY AS TUESDAY AFTERNOON. NAM CONTINUES TO SHOW SIMILAR LOW AND FRONTAL MOVEMENT BUT KEEPS THE AREA DRY. SINCE PRECIP WAS ALREADY IN THE FORECAST AND THE GFS SOLUTIONS SEEMS REASONABLE...WILL LEAVE MENTION IN FOR NOW. WILL GO WITH LOW CHANCE POPS BUT SUSPECT THAT THIS MAY EVENTUALLY NEED TO BE RAISED. DECENT COLD AIR ADVECTION BEHIND THE FRONT AND THERE COULD BE SOME INSTABILITY SHOWERS EAST OF KCLE ON WEDNESDAY. ANOTHER AREA OF HIGH PRESSURE WILL DOMINATE THE WEATHER FOR THE SECOND HALF OF THE WEEK. WILL GO WITH DRY WEATHER WEDNESDAY NIGHT THROUGH THROUGH THURSDAY NIGHT. TEMPS WILL CLIMB ABOVE NORMAL THE NEXT COUPLE OF DAYS WITH SEASONABLE READINGS EXPECTED FOR BOTH WEDNESDAY AND THURSDAY. && .LONG TERM /FRIDAY THROUGH SUNDAY/... MODEL DIFFERENCES INCREASING FOR LATE IN THE WEEK WITH GFS FASTER IN DEPARTING HIGH PRESSURE AND BRINGING THE NEXT COLD FRONT TOWARD THE AREA FRIDAY/FRIDAY NIGHT. IN FACT LATEST ECMWF HAS A RATHER DIFFERENT SOLUTION BY KEEPING HIGH PRESSURE MAINLY IN CONTROL OVER THE AREA WHILE ALLOWING NORTHERN LOW TO TRACK THROUGH THE UPPER MIDWEST AND KEEPING SOUTHERN LOW PRESSURE MORE TOWARD THE OHIO VALLEY FOR THE WEEKEND. GFS TRIES TO BRING IN WEAK HIGH PRESSURE OVER THE AREA WHILE ECMWF A BIT STRONGER WITH THE HIGH GOING INTO SUNDAY. WITH THE LARGE RANGE OF UNCERTAINTIES AT THIS TIME MAINTAINED LOW CHANCE POPS WITH WHAT LOOKS LIKE COULD BE BEST CHANCES OF SOME SHOWERS OR THUNDERSTORMS...OTHERWISE JUST MENTIONED SLIGHT CHANCE POPS. MADE ONLY SLIGHT ADJUSTMENTS TO TEMPS FROM PREVIOUS FORECAST. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... HIGH PRESSURE AND VFR CONDITIONS WILL CONTINUE THROUGH THE EVENING. SCATTERED CU WILL DISSIPATE THIS EVENING ACROSS MUCH OF THE AREA WITH JUST SOME SCT CLOUDS ACROSS NW PA PERSISTING INTO EARLY TONIGHT. WINDS ACROSS THE AREA THIS AFTERNOON WILL CONTINUE TO BE GUSTY AT TIMES...UP TO AROUND 20KT BUT WILL DIMINISH JUST AFTER SUNSET. A WARM FRONT APPROACHING THE AREA WILL BRING MID TO HIGH CLOUDS THE AREA LATER TONIGHT AND THROUGH EARLY MONDAY MORNING. WARM FRONT WILL PUSH NORTH OF THE AREA WITH HIGH SCT CLOUDS BY THE AFTERNOON ACROSS SITES. SOUTHERLY WINDS WILL CONTINUE TOMORROW. .OUTLOOK...NON VFR POSSIBLE IN SHRA/TSRA TUESDAY NIGHT WITH THE PASSAGE OF A COLD FRONT. && .MARINE... HIGH PRESSURE BUILDING ACROSS THE LAKE BUT HIGHER WINDS AND WAVES WILL CONTINUE ESPECIALLY FOR THE EASTERN HALF OF THE LAKE THROUGH THIS EVENING. WINDS HAVE TURN SLIGHTLY MORE TO THE SOUTHWEST AND DECREASED A BIT OVER THE WESTERN HALF THIS AFTERNOON. LOOKS LIKE WAVES HAVE SUBSIDED OVER THE WESTERN HALF THIS AFTERNOON SO WILL ALLOW THE SMALL CRAFT TO EXPIRE AS SCHEDULED. SMALL CRAFT WILL NEED TO CONTINUE FOR THE EASTERN HALF INTO TONIGHT. WINDS WILL TURN MORE TO THE SOUTH FOR EARLY IN THE WEEK. MODELS SHOWING STRONG LOW PRESSURE MOVING THROUGH THE NORTHERN GREAT LAKES ON TUESDAY...SO LOOKS LIKE THERE WILL BE A BRIEF PERIOD OF LOWER WINDS AND WAVES TONIGHT AND EARLY MONDAY...BUT THEN SOUTHERLY FLOW WILL QUICKLY INCREASE. WITH SOUTHERLY FLOW HIGHER WAVES WILL REMAIN AWAY FROM THE SHORE BUT WINDS MAY APPROACH SMALL CRAFT DURING THE FIRST PART OF THE WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 3 AM EDT MONDAY FOR LEZ147>149. && SYNOPSIS...KUBINA NEAR TERM...KUBINA SHORT TERM...KUBINA LONG TERM...ABE AVIATION...ABE MARINE...ABE
Hazardous weather outlook, Sep 5, 4:29 AM EDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 429 AM EDT SUN SEP 5 2010 OHZ012-089-PAZ001-060830- LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- 429 AM EDT SUN SEP 5 2010 ...MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>011-013-014-017>023-027>033-036>038-047-PAZ002-003-060830- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA- 429 AM EDT SUN SEP 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-060830- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 429 AM EDT SUN SEP 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WIND SPEEDS WILL INCREASE ON TUESDAY AS LOW PRESSURE STRENGTHENS ACROSS THE WESTERN GREAT LAKES. AS THE LOW TRACKS ACROSS ONTARIO A COLD FRONT WILL MOVE ACROSS LAKE ERIE. WESTERLY WINDS IN THE WAKE OF THIS COLD FRONT MAY REACH GALE FORCE TUESDAY NIGHT INTO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.